Alert archive / Puerto Rico / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 1, 2026, 11:06 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2026, 11:06 PM CST (05:06 UTC)
- Expired
- Feb 2, 2026, 2:15 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 71 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
442
WGCA52 TJSJ 020506
FFWSJU
PRC055-059-111-113-153-020815-
/O.NEW.TJSJ.FF.W.0001.260202T0506Z-260202T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
106 AM AST Mon Feb 2 2026
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guanica, Guayanilla, Penuelas, Ponce, and Yauco...
* Until 415 AM AST.
* At 106 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1802 6688 1815 6692 1814 6686 1817 6683
1811 6673 1816 6665 1817 6659 1815 6655
1797 6654 1798 6652 1796 6654 1796 6665
1794 6669 1796 6669 1795 6676 1798 6677
1792 6692 1793 6699 1801 6695
FLASH FLOOD...RADAR INDICATED
$$
DSR2 follow-up statements
828
WGCA72 TJSJ 020749
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
349 AM AST Mon Feb 2 2026
PRC055-059-111-113-153-020815-
/O.CON.TJSJ.FF.W.0001.000000T0000Z-260202T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-Guayanilla PR-Penuelas PR-Ponce PR-Yauco PR-
349 AM AST Mon Feb 2 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM AST EARLY THIS
MORNING FOR GUANICA, GUAYANILLA, PENUELAS, PONCE AND YAUCO
COUNTIES...
At 349 AM AST, Doppler radar indicated heavy rain across the warned
area. Between 3 and 5 inches of rain have fallen since midnight
across portions of these municipalities. Additional rainfall amounts
up to 1 inch are possible in Ponce. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
The USGS river sensor at Rio Inabon at Real Abajo Ponce, crested
around 1 feet below the minor flood stage category around 3 AM.
Runoff from the excessive rainfall early this morning could still
pose a threat for flash flooding in small streams and creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1802 6688 1815 6692 1814 6686 1817 6683
1811 6673 1816 6665 1817 6659 1815 6655
1797 6654 1798 6652 1796 6654 1796 6665
1794 6669 1796 6669 1795 6676 1798 6677
1792 6692 1793 6699 1801 6695
FLASH FLOOD...RADAR INDICATED
$$
DSR089
WGCA72 TJSJ 020812
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
412 AM AST Mon Feb 2 2026
PRC055-059-111-113-153-020822-
/O.EXP.TJSJ.FF.W.0001.000000T0000Z-260202T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-Guayanilla PR-Penuelas PR-Ponce PR-Yauco PR-
412 AM AST Mon Feb 2 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 415 AM AST EARLY THIS MORNING
FOR GUANICA, GUAYANILLA, PENUELAS, PONCE AND YAUCO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1802 6688 1815 6692 1814 6686 1817 6683
1811 6673 1816 6665 1817 6659 1815 6655
1797 6654 1798 6652 1796 6654 1796 6665
1794 6669 1796 6669 1795 6676 1798 6677
1792 6692 1793 6699 1801 6695
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 1, 12:35 PM CST, 10 hours 31 minutes earlier. Its key messages:
- Issued at 219 PM AST Sun Feb 1 2026 * An elevated flood threat continues through midweek. Periods of moderate to heavy rainfall may result in urban and small stream flooding, localized flash flooding, and minor landslides, especially across steep terrain. The risk increases late tonight through Tuesday. Residents and visitors should remain alert and avoid rivers, creeks, and flood-prone areas. * While swell energy has temporarily diminished today, a strong north to northwesterly long-period swell will arrive Monday, producing very hazardous marine and coastal conditions. High Surf and High Rip Current Risk conditions are likely, with beach erosion and minor coastal flooding possible in vulnerable coastal areas. * Marine conditions will deteriorate rapidly beginning Monday as increasing winds and building seas impact local waters. Small Craft Advisories are in effect, with additional marine zones likely to be added as hazardous seas develop. * Isolated to scattered thunderstorms will continue through at least midweek, capable of producing frequent lightning, brief gusty winds, heavy rainfall, and reduced visibility over land and coastal waters. * The U.S. Virgin Islands will remain on the drier side of the system this afternoon; however, shower coverage will increase late tonight and Monday, with the highest rainfall potential expected Monday night through Tuesday.
Area forecast discussion, Feb 1, 12:35 PM CST, 10 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
235 PM AST Sun Feb 1 2026
...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST...
.KEY MESSAGES...
Issued at 219 PM AST Sun Feb 1 2026
* An elevated flood threat continues through midweek. Periods of
moderate to heavy rainfall may result in urban and small stream
flooding, localized flash flooding, and minor landslides,
especially across steep terrain. The risk increases late tonight
through Tuesday. Residents and visitors should remain alert and
avoid rivers, creeks, and flood-prone areas.
* While swell energy has temporarily diminished today, a strong
north to northwesterly long-period swell will arrive Monday,
producing very hazardous marine and coastal conditions. High
Surf and High Rip Current Risk conditions are likely, with beach
erosion and minor coastal flooding possible in vulnerable
coastal areas.
* Marine conditions will deteriorate rapidly beginning Monday as
increasing winds and building seas impact local waters. Small
Craft Advisories are in effect, with additional marine zones
likely to be added as hazardous seas develop.
* Isolated to scattered thunderstorms will continue through at least
midweek, capable of producing frequent lightning, brief gusty
winds, heavy rainfall, and reduced visibility over land and
coastal waters.
* The U.S. Virgin Islands will remain on the drier side of the
system this afternoon; however, shower coverage will increase
late tonight and Monday, with the highest rainfall potential
expected Monday night through Tuesday.
&&
.Short Term(This evening through Tuesday)...
Issued at 219 PM AST Sun Feb 1 2026
Throughout the day, periods of sunny to partly cloudy skies and
generally calm conditions prevailed across Puerto Rico and the U.S.
Virgin Islands. A band of showers associated with a frontal boundary
remained northwest of the region, extending across the western
Atlantic waters and the Mona Passage. Non-official weather stations
reported temperatures along the coastal areas in the upper 80s to
low 90s, while temperatures across the higher terrain ranged from
the upper 70s to low 80s. Winds were mainly from the south to
southeast.
Tonight, rain chances will increase as the frontal boundary
approaches the region, with the greatest impacts expected across
western and northwestern Puerto Rico. As a result, the risk of
flooding will rise across these areas tonight and remain elevated
through at least midweek. Across the U.S. Virgin Islands, shower
activity will be more prevalent during the morning hours.
From Monday into Tuesday, under a north to northeast low-level flow,
shower and isolated thunderstorm activity will shift toward
southern, southeastern, and eastern Puerto Rico, with some activity
spreading into the San Juan metropolitan area. Periods of moderate
to heavy rainfall will remain possible across the islands under
continued moist and unstable conditions.
Overall, a wet and unsettled weather pattern is expected to persist
across the region through at least Tuesday. This pattern is being
driven by an approaching frontal boundary from the northwest, an
upper-level polar trough, and a mid- to upper-level ridge positioned
east of the islands. This synoptic setup will maintain a favorable
environment for deep-layer instability and efficient rainfall,
supported by persistent moisture transport from the Caribbean and
precipitable water values remaining well above normal for this time
of year, near or exceeding 2.25 inches. As the frontal boundary
approaches and crosses the region, winds will gradually shift from
southerly to northwesterly by the beginning of the workweek. Given
this setup, the flooding risk will remain elevated across much of
the region through Tuesday, with the potential for significant
flooding, particularly across southern and eastern Puerto Rico.
Expected impacts include rapid river rises, urban and small-stream
flooding, potentially life-threatening flash floods, landslides in
steep terrain, and locally gusty winds. Residents and visitors are
urged to closely monitor weather updates and remain alert to
changing conditions.
&&
.Long Term(Wednesday through next Saturday)...
Issued at 448 AM AST Sun Feb 1 2026
The frontal boundary is expected to linger near the local area
through midweek, as a weak area of high pressure rolls from the
western Atlantic and passes just north of the area into the
central Atlantic by the end of the workweek. This will slow and turn
winds more easterly, and keep an overall higher moisture content
over the area, particularly on Wednesday. Also, a short-wave
trough will promote colder than normal 500 mb temperatures around
minus 7/8C, which destabilizes the atmosphere and increase once
again the likelihood of thunderstorms. Therefore, another
unsettled weather day is expected across the islands, and due to
the expected saturated soils, any additional period of excessive
rainfall will lead to quick flooding. Lingering moisture and
small variations on the 500 mb temperatures will promote shower
and isolated thunderstorm development once again on Thursday.
However, a drying trend is now expected on Friday and early
Saturday, before the arrival of the next deep polar trough and
associated frontal boundary during the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 219 PM AST Sun Feb 1 2026
Mainly VFR conditions are expected to prevail across all TAF sites
through the fcst pd. However, SHRA will affect portions of Puerto
Rico and the U.S. Virgin Islands, resulting in brief periods of MVFR
conditions at times. The greatest potential for MVFR conditions will
be across TJPS, then shifting to TJBQ, TJSJ, TIST, and TISX after
approximately 02/00Z. Isolated TSRA cannot be ruled out tonight into
Monday, which may temporarily reduce visibility and ceilings.
&&
.MARINE...
Issued at 219 PM AST Sun Feb 1 2026
Moderate southerly winds will continue through this afternoon ahead
of an approaching frontal boundary. Winds will shift to the west and
north late tonight into Monday as the front moves through the
regional waters.
In the wake of the front, winds are expected to increase
significantly, with sustained speeds of 20 to 25 knots and higher
gusts through at least Tuesday. A strong north-northwesterly long-
period swell will build into the local waters beginning Monday,
resulting in very hazardous marine conditions, particularly across
the Atlantic waters and passages. Seas are expected to build to 8 to
12 feet, with higher seas possible in exposed waters.
Scattered to numerous showers and isolated thunderstorms will
continue across the regional waters, with thunderstorms capable of
producing locally gusty winds, rough seas, and reduced visibility.
Small Craft Advisories are in effect beginning Monday morning, with
additional marine zones likely to be added as conditions continue to
deteriorate through midweek.
&&
.BEACH FORECAST...
Issued at 219 PM AST Sun Feb 1 2026
Nearshore buoy observations indicate that northerly swell energy has
diminished somewhat today, resulting in slightly reduced surf
heights compared to earlier this morning. Despite this temporary
decrease, hazardous marine and beach conditions persist, and a high
risk of rip currents continues across all north-facing beaches.
Beginning Monday, a strong north-northwesterly long-period swell
will build into the region and persist through at least midweek.
This swell will result in rapidly increasing surf heights, powerful
breaking waves, and very dangerous coastal conditions, especially
along exposed Atlantic and northwestern coastlines. Peak impacts are
expected Monday into Tuesday.
As a result, High Surf Advisories are very likely, along with a
continued High Rip Current Risk. In addition, coastal flooding of
low-lying and vulnerable shoreline areas is possible, and a Coastal
Flood Advisory may be required as onshore flow and elevated tides
combine.
Beachgoers should also remain alert for nearby thunderstorms, which
may produce locally gusty winds, lightning, and sudden reductions in
visibility, further increasing the risk for marine and beach
activities. Beachgoers and mariners are urged to continue monitoring
forecast updates and heed all local advisories, warnings, and
guidance from lifeguards and local officials as conditions
deteriorate.
For localized and updated rip current information, visit
weather.gov/beach/sju.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for PRZ001-002-
005-008-010-012.
VI...High Rip Current Risk until 6 PM AST this evening for VIZ001.
AM...Small Craft Advisory from 6 AM Monday to 2 AM AST Thursday for
AMZ711-712-741-742-745.
&&
SHORT TERM/AVIATION...MMC
LONG TERM...DS
MARINE/BEACH...CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 9:17 PM CST | Areal Flood Advisory | JSJ | 110 min | |
| Feb 1, 10:26 PM CST | Areal Flood Advisory | JSJ | 41 min | |
| Feb 2, 1:32 AM CST | Coastal Flood Watch | JSJ | 6 hr | |
| Feb 2, 1:32 AM CST | High Surf Advisory | JSJ | 4 days | |
| Feb 2, 6:06 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 2, 7:47 AM CST | Coastal Flood Advisory | JSJ | 55 hr | |
| Feb 2, 11:41 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 2, 12:06 PM CST | Areal Flood Advisory | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.